Advertisement

Affine Lie algebras: the realization (case k=1)

  • Victor G. Kac
Part of the Progress in Mathematics book series (PM, volume 44)

Abstract

In this chapter we describe in detail a “concrete” construction of all “nontwisted” affine Lie algebras. It turns out that such an algebra g can be realized entirely in terms of an “underlying” simple finite dimensional Lie algebra ġ. Namely, its derived algebra [g, g] is the universal central extension (the center being 1-dimensional) of the Lie algebra of polynomial maps from ℂX into ġ. In fact, the “Fourier transform” of the latter algebra appears in the quantum field theory, and is called a current algebra.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Bibliographical notes and comments

  1. Kac, V. G. [1968 B] Simple irreducible graded Lie algebras of finite growth, English translation: Math. USSRIzvestija 2 (1968), 1271–1311.Google Scholar
  2. Moody, R. V. [1969] Euclidean Lie algebras, Canad. J. Math. 21 (1969), 1432–1454.MathSciNetzbMATHGoogle Scholar
  3. Mandelstam, S. [1974] Dual resonance models, Physics Rep. 13 (1974), 259–353.CrossRefGoogle Scholar
  4. Schwartz, J. H. [1973] Dual resonance theory, Physics Rep. 8 (1973), 269–335.CrossRefGoogle Scholar
  5. Kac, V. G. [1978 B] Highest weight representations of infinite dimensional Lie algebras, in Proceeding of ICM, 299–304, Helsinki, 1978.Google Scholar
  6. Kac, V. G. [1979] Contravariant form for infinite-dimensional Lie algebras and superalgebras, Lecture Notes in Physics, 94 (1979), 441–445.CrossRefGoogle Scholar
  7. Kac, V. G. [1982 B] Some problems on infinite-dimensional Lie algebras and their representations, Lecture Notes in Math. 933 (1982), 141–162.Google Scholar
  8. Frenkel, I. B., Kac, V. G. [1980] Basic representations of affine Lie algebras and dual resonance models, Invent. Math., 62 (1980), 23–66.MathSciNetzbMATHGoogle Scholar
  9. Segal, G. [1981] Unitary representations of some infinite dimensional groups, Comm. Math. Phys. 80 (1981), 301–342.zbMATHGoogle Scholar
  10. Feigin, B. L., Fuchs, D. B. [1982] Skew-symmetric invariant differential operators on a line and Verma modules over the Virasoro algebra, Funkt. analys i ego prilozh. 16 (1982), No. 2, 47–63 (in Russian).Google Scholar
  11. Feigin, B. L., Fuchs, D. B. [1983 A] Casimir operators in modules over the Virasoro algebra, Doklady AN SSSR 269, (1983) 1057–1060 (in Russian).Google Scholar
  12. Feigin, B. L., Fuchs, D. B. [1983 B] Verma modul over the Virasoro algebra, Funkt. analys i ego prilozh. 17 (1983), No. 3, 91–92 (in Russian).zbMATHGoogle Scholar
  13. Kaplansky, I. [1983] The Virasoro algebra II, Chicago University, preprint.Google Scholar
  14. Garland, H. [1980] The arithmetic theory of loop groups, Publ. Math. IHES 52 (1980), 5–136.MathSciNetzbMATHGoogle Scholar
  15. Garland, H. [1978] The arithmetic theory of loop algebras, J. Algebra 53 (1978), 480–551.MathSciNetzbMATHCrossRefGoogle Scholar
  16. Kac, V. G., Peterson, D. H. [1981] Spin and wedge representations of infinite dimensional Lie algebras and groups, Proc. Nat’l. Acad. Sci. USA 78 (1981), 3308–3312.MathSciNetzbMATHCrossRefGoogle Scholar
  17. Reiman, A. G., Semenov-Tjan-Shanskii, M. A. [1981] Reduction of Hamiltonian systems, affine Lie algebras and Lax equations II, Invent. Math. 63 (1981), 423–432.Google Scholar
  18. Kac, V. G., Peterson, D. H. [1983 C] Unitary structure in representations of infinite-dimensional groups and a convexity theorem, MIT, preprint.Google Scholar
  19. Pressley, A. N. [1980] Decompositions of the space of loops on a Lie group, Topology 19 (1980), 65–79.MathSciNetzbMATHCrossRefGoogle Scholar
  20. Atiyah, M. F., Pressley, A. N. [1983] Convexity and loop groups, in Arithmetic and Geometry (ed. M. Artin and J. Tate ), 33–64, Birkhäuser, Boston, 1983.Google Scholar
  21. Goodman, R., Wallach, N. [1983] Structure and unitary cocycle representations of loop groups and the group of diffeomorphisms of the circle, preprint.Google Scholar
  22. Moody, R. V. [1982] A simplicity theorem for Chevalley groups defined by generalized Cartan matrices, preprint.Google Scholar

Copyright information

© Springer Science+Business Media New York 1983

Authors and Affiliations

  • Victor G. Kac
    • 1
  1. 1.Mathematics DepartmentMassachusetts Institute of TechnologyCambridgeUSA

Personalised recommendations